Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 14, 2016, 3:31 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 68 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2016, 3:31 PM HST (01:31 UTC)
- Expired
- Jan 17, 2016, 11:52 AM HST
- In force
- 68 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
112 WHHW40 PHFO 150131 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST THU JAN 14 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... .A VERY LARGE NORTHWEST SWELL WILL BUILD TONIGHT AND PEAK ON FRIDAY...PRODUCING DANGEROUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS AND ADVISORY LEVEL SURF TO THE WEST FACING SHORES OF THE BIG ISLAND. THIS SWELL WILL DECLINE THROUGH THE WEEKEND. HIZ001>003-006>008-012-013-017-019-020-151445- /O.UPG.PHFO.SU.Y.0005.000000T0000Z-160115T1600Z/ /O.NEW.PHFO.SU.W.0003.160115T0131Z-160117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 PM HST THU JAN 14 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...ALONG NORTH FACING SHORES...10 TO 15 FEET TONIGHT...RAPIDLY BUILDING TO 30 TO 40 FEET FRIDAY MORNING...THEN LOWERING TO 20 TO 25 FEET ON SATURDAY. * TIMING...BUILDING TONIGHT...PEAKING ON FRIDAY...AND THEN SLOWLY DECLINING ON SATURDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-151445- /O.NEW.PHFO.SU.Y.0006.160115T1600Z-160117T0400Z/ KONA-KOHALA- 331 PM HST THU JAN 14 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM HST SATURDAY. * SURF...6 TO 10 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...BUILDING FRIDAY MORNING AND CONTINUING THROUGH SATURDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
7 follow-up statements
435 WHHW40 PHFO 150131 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST THU JAN 14 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... .A VERY LARGE NORTHWEST SWELL WILL BUILD TONIGHT AND PEAK ON FRIDAY...PRODUCING DANGEROUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS AND ADVISORY LEVEL SURF TO THE WEST FACING SHORES OF THE BIG ISLAND. THIS SWELL WILL DECLINE THROUGH THE WEEKEND. HIZ001>003-006>008-012-013-017-019-020-151445- /O.UPG.PHFO.SU.Y.0005.000000T0000Z-160115T1600Z/ /O.COR.PHFO.SU.W.0003.160115T0131Z-160117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 PM HST THU JAN 14 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...ALONG NORTH FACING SHORES...10 TO 15 FEET TONIGHT...RAPIDLY BUILDING TO 30 TO 40 FEET FRIDAY MORNING...THEN LOWERING TO 20 TO 25 FEET ON SATURDAY. ALONG WEST FACING SHORES...8 TO 12 FEET TONIGHT...RAPIDLY BUILDING TO 18 TO 25 FEET FRIDAY...THEN LOWERING TO 12 TO 18 FEET ON SATURDAY. * TIMING...BUILDING TONIGHT...PEAKING ON FRIDAY...AND THEN SLOWLY DECLINING ON SATURDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-151445- /O.NEW.PHFO.SU.Y.0006.160115T1600Z-160117T0400Z/ KONA-KOHALA- 331 PM HST THU JAN 14 2016 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM HST SATURDAY. * SURF...6 TO 10 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...BUILDING FRIDAY MORNING AND CONTINUING THROUGH SATURDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
456 WHHW40 PHFO 151324 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST FRI JAN 15 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND NORTH FACING SHORES OF MAUI... .A VERY LARGE NORTHWEST SWELL WILL BUILD RAPIDLY THIS MORNING AND PEAK LATER TODAY...PRODUCING DANGEROUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...AND ADVISORY LEVEL SURF ACROSS THE WEST FACING SHORES OF THE BIG ISLAND. THIS SWELL WILL SLOWLY DECLINE DURING THE WEEKEND. HIZ001>003-006>008-012-013-017-019-020-160230- /O.CON.PHFO.SU.W.0003.000000T0000Z-160117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 324 AM HST FRI JAN 15 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU... RAPIDLY BUILDING TO 35 TO 45 FEET THIS MORNING...THEN LOWERING TO 20 TO 30 FEET ON SATURDAY. ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...RAPIDLY BUILDING TO 30 TO 40 FEET THIS MORNING...THEN LOWERING TO 20 TO 28 FEET ON SATURDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...RAPIDLY BUILDING TO 18 TO 25 FEET THIS MORNING...THEN LOWERING TO 12 TO 20 FEET ON SATURDAY. * TIMING...BUILDING RAPIDLY THIS MORNING...PEAKING LATER TODAY... THEN SLOWLY DECLINING ON SATURDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE...INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-160230- /O.CON.PHFO.SU.Y.0006.160115T1600Z-160117T0400Z/ KONA-KOHALA- 324 AM HST FRI JAN 15 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST SATURDAY... * SURF...BUILDING TO 6 TO 10 FEET TODAY ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...BUILDING TODAY AND CONTINUING THROUGH SATURDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ JACOBSON
662 WHHW40 PHFO 160111 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 311 PM HST FRI JAN 15 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL WILL MAINTAIN TONIGHT...PRODUCING DANGEROUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...AND ADVISORY LEVEL SURF ACROSS THE WEST FACING SHORES OF THE BIG ISLAND. THIS SWELL WILL SLOWLY DECLINE DURING THE WEEKEND. HIZ001>003-006>008-012-013-017-019-020-161415- /O.CON.PHFO.SU.W.0003.000000T0000Z-160117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 311 PM HST FRI JAN 15 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...35 TO 45 FEET TONIGHT...LOWERING TO 25 TO 35 FEET ON SATURDAY. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...20 TO 25 FEET TONIGHT...LOWERING TO 15 TO 20 FEET ON SATURDAY. * TIMING...MAINTAINING TONIGHT AND SLOWLY DECLINING ON SATURDAY. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-161415- /O.CON.PHFO.SU.Y.0006.000000T0000Z-160117T0400Z/ KONA-KOHALA- 311 PM HST FRI JAN 15 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * SURF...6 TO 10 FEET TONIGHT ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH SATURDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
015 WHHW40 PHFO 161326 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST SAT JAN 16 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A VERY LARGE NORTHWEST SWELL WILL CONTINUE TO MOVE THROUGH THE HAWAIIAN COASTAL WATERS TODAY...PRODUCING DANGEROUS SURF CONDITIONS ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...AND ADVISORY LEVEL SURF ACROSS THE WEST FACING SHORES OF THE BIG ISLAND. THIS SWELL WILL SLOWLY DECLINE THIS AFTERNOON THROUGH SUNDAY. HIZ001>003-006>008-012-013-017-019-020-170230- /O.CON.PHFO.SU.W.0003.000000T0000Z-160117T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 326 AM HST SAT JAN 16 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...35 TO 45 FEET THIS MORNING...LOWERING TO 25 TO 35 FEET THIS AFTERNOON. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...20 TO 30 FEET THIS MORNING...LOWERING TO 15 TO 25 FEET THIS AFTERNOON. * TIMING...THROUGH TODAY...WITH SURF SLOWLY DECLINING IN THE AFTERNOON. * IMPACTS...VERY HIGH...EXPECT OCEAN WATER SURGING AND SWEEPING ACROSS BEACHES...COASTAL BENCHES...AND LAVA FLOWS CREATING THE POTENTIAL FOR IMPACTS TO COASTAL PROPERTIES AND INFRASTRUCTURE INCLUDING ROADWAYS. POWERFUL LONGSHORE AND RIP CURRENTS WILL BE PRESENT AT MOST BEACHES. LARGE BREAKING WAVES AND STRONG CURRENTS MAY IMPACT HARBOR ENTRANCES AND CHANNELS CAUSING CHALLENGING BOAT HANDLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE DANGEROUS CONDITIONS MEAN THAT ONLY HIGHLY EXPERIENCED PERSONS SHOULD ENTER THE WATER. INEXPERIENCED PERSONS SHOULD REMAIN OFF BEACHES AND ADJACENT BEACHFRONT AREAS. LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK... AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ023-026-170230- /O.CON.PHFO.SU.Y.0006.000000T0000Z-160117T0400Z/ KONA-KOHALA- 326 AM HST SAT JAN 16 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...6 TO 10 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ JACOBSON
027 WHHW40 PHFO 170120 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 PM HST SAT JAN 16 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A DECLINING...THOUGH STILL VERY LARGE...NORTHWEST SWELL WILL CONTINUE TO PRODUCE WARNING LEVEL SURF ACROSS MOST NORTH AND WEST SHOWERS THROUGH TONIGHT. SURF IS EXPECTED TO FALL TO ADVISORY LEVELS ON SUNDAY. HIZ001>003-006>008-012-013-017-019-020-171430- /O.EXT.PHFO.SU.W.0003.000000T0000Z-160117T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 320 PM HST SAT JAN 16 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...20 TO 30 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 20 FEET. * TIMING...THROUGH 600 AM...WITH SURF SLOWLY DECLINING TO ADVISORY LEVELS ON SUNDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ023-026-171430- /O.EXT.PHFO.SU.Y.0006.000000T0000Z-160117T1600Z/ KONA-KOHALA- 320 PM HST SAT JAN 16 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * SURF...6 TO 8 FEET ALONG WEST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH 600 AM SUNDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
681 WHHW40 PHFO 171328 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST SUN JAN 17 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL WILL CONTINUE TO PRODUCE WARNING LEVEL SURF ACROSS MOST NORTH AND WEST SHORES THIS MORNING. SURF IS EXPECTED TO FALL TO ADVISORY LEVELS BY THIS AFTERNOON. HIZ023-026-171430- /O.CAN.PHFO.SU.Y.0006.000000T0000Z-160117T1600Z/ KONA-KOHALA- 328 AM HST SUN JAN 17 2016 ...HIGH SURF ADVISORY IS CANCELLED... SURF HEIGHTS HAVE FALLEN BELOW ADVISORY LEVELS ACROSS THE WESTERN SHORES OF THE BIG ISLAND...THEREFORE THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. $$ HIZ001>003-006>008-012-013-017-019-020-172200- /O.EXT.PHFO.SU.W.0003.000000T0000Z-160117T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 328 AM HST SUN JAN 17 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL NOON HST TODAY... * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI...NIIHAU AND MOLOKAI...AND NORTH FACING SHORES OF OAHU AND MAUI...18 TO 25 FEET. ALONG WEST FACING SHORES OF OAHU...15 TO 20 FEET. * TIMING...THROUGH NOON...WITH SURF SUBSIDING TO ADVISORY LEVELS THIS AFTERNOON. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$
648 WHHW40 PHFO 172152 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1152 AM HST SUN JAN 17 2016 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... .NORTHWEST SWELL WILL GRADUALLY LOWER THROUGH TONIGHT. A REINFORCING PULSE OF NORTHWEST SWELL IS EXPECTED TO MAINTAIN SURF AROUND ADVISORY LEVELS ON MARTIN LUTHER KING JR DAY. HIZ001>003-006>008-012-013-017-019-020-181100- /O.CAN.PHFO.SU.W.0003.000000T0000Z-160117T2200Z/ /O.NEW.PHFO.SU.Y.0007.160117T2152Z-160119T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1152 AM HST SUN JAN 17 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...15 TO 20 FEET THIS AFTERNOON...DECREASING TO 10 TO 15 FEET ON MONDAY. ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...10 TO 15 FEET THIS AFTERNOON...DECREASING TO 8 TO 12 FEET ON MONDAY. * TIMING...THROUGH MONDAY AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. BOATERS SHOULD EXPECT RECREATIONAL SURFERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 14, 9:52 AM HST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 14, 9:52 AM HST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 952 AM HST THU JAN 14 2016 .SYNOPSIS... A RATHER DRY AND STABLE SEA BREEZE PATTERN WILL CONTINUE TODAY ACROSS MOST OF THE STATE...WITH SOUTHWEST WINDS PICKING UP IN THE AFTERNOON ACROSS KAUAI AHEAD OF AN APPROACHING COLD FRONT. THE WEAK FRONT WILL BRING CLOUDS AND SHOWERS TO KAUAI AND OAHU TONIGHT INTO FRIDAY...THEN STALL AND DISSIPATE OVER THE CENTRAL PORTION OF THE STATE FRIDAY AFTERNOON THROUGH SATURDAY. A STABLE LAND AND SEA BREEZE REGIME WILL RETURN BY SUNDAY...WITH ANOTHER WEAK FRONT FORECAST TO MOVE THROUGH THE STATE NEXT TUESDAY OR TUESDAY NIGHT. && .DISCUSSION... MOSTLY SUNNY CONDITIONS PREVAIL ACROSS MOST OF THE STATE THIS MORNING. RADAR DETECTS ONLY SOME LIGHT SHOWERS SOUTHEAST OF THE BIG ISLAND...AND A FEW CLOUDS AND SHOWERS MOVING ONTO KAUAI FROM THE WEST. SURFACE ANALYSIS DEPICTS A WEAK HIGH PRESSURE RIDGE AXIS OVER THE STATE...WITH A COLD FRONT LOCATED ABOUT 325 MILES NORTHWEST OF KAUAI AND MOVING STEADILY TO THE SOUTHEAST. A DRY AND STABLE ATMOSPHERE IS IN PLACE OVER THE ISLANDS...WITH THE 12Z SOUNDINGS SHOWING PWATS RANGING FROM 0.77 TO 0.97 INCHES...AND INVERSIONS BASED BETWEEN 5500 AND 7000 FEET. MIMIC-TPW SATELLITE IMAGERY DEPICTS A DRY ENVIRONMENT IMMEDIATELY AROUND THE ISLANDS... WITH ESTIMATED PWATS UP TO 1.7 INCHES ALONG THE APPROACHING FRONT TO OUR NORTHWEST. DRY AND STABLE WEATHER WILL CONTINUE TODAY OVER THE STATE AS THE FRONT MOVES CLOSER. SEA BREEZES WILL DEVELOP AND GENERATE SOME INTERIOR AFTERNOON CLOUDS WITH LITTLE RAINFALL. SOUTHWESTERLY WINDS BE INCREASING DURING THE AFTERNOON NEAR KAUAI AND OAHU... LIKELY OVERPOWERING ISLAND SEA BREEZE CIRCULATIONS AS THE FRONT APPROACHES. HAZE WILL BE PRESENT ACROSS THE STATE AGAIN TODAY...BUT WILL LIKELY BE SWEPT TO THE EASTERN END OF THE STATE LATE IN THE DAY AS THE SOUTHWEST WINDS BUILD IN. THE FRONT IS EXPECTED TO MOVE ACROSS KAUAI TONIGHT...AND OAHU FRIDAY MORNING...BEFORE STALLING NEAR THE CENTRAL PORTION OF THE STATE ON FRIDAY. EXPECT MODEST RAINFALL TO BE FOCUSED ALONG NORTH FACING SLOPES AS THE FRONT MOVES THROUGH. HIGH-RESOLUTION MODELS INDICATE THAT WE WILL SEE SEE A BRIEF PERIOD OF MODERATE NORTH TO NORTHEAST WINDS BEHIND THE FRONT...GIVING WAY TO A WEAK TRADE WIND FLOW LATER ON FRIDAY. A SHALLOW BAND OF MOISTURE FROM THE FRONTAL REMNANTS COULD PRODUCE HIGHER SHOWER CHANCES FOR THE CENTRAL PORTION OF THE STATE DURING THE WEEKEND...ESPECIALLY ACROSS WINDWARD SECTIONS...THOUGH RAINFALL AMOUNTS WILL REMAIN LIGHT AS RIDGING ALOFT WILL KEEP THE ATMOSPHERE STABLE. THE SURFACE RIDGE WILL SETTLE BACK OVER THE STATE SUNDAY AND REMAIN NEARBY ON MONDAY...BRINGING A RETURN OF THE DRY AND STABLE LAND AND SEA BREEZE PATTERN. ANOTHER WEAK FRONT WILL IS FORECAST TO MOVE THROUGH ON TUESDAY OR TUESDAY NIGHT...BUT IT APPEARS THAT MOISTURE WILL BE QUITE LIMITED ALONG THIS FRONT. MODELS THEN FINALLY BRING GENTLE TO MODERATE TRADE WINDS BACK TO THE STATE FOR WEDNESDAY THROUGH THURSDAY. && .AVIATION... VFR CONDITIONS PREVAIL AT ALL TAF SITES AND THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE DAY. THERE MAY BE SOME BRIEF MVFR OVER THE SOUTHEAST SLOPES OF THE BIG ISLAND AND POSSIBLY OVER INTERIOR SECTIONS OF KAUAI LATER TODAY. NO AIRMETS ARE CURRENTLY POSTED BUT THERE MAY BE SOME MOUNTAIN OBSCURATION LATER TONIGHT OVER PORTIONS OF KAUAI AND FRIDAY MORNING OVER PORTIONS OF OAHU. && .MARINE... SEVERAL NORTHWEST SWELLS WILL CONTINUE THROUGH THE FORECAST PERIOD. A VERY LARGE NORTHWEST SWELL WILL BUILD TONIGHT...THEN PEAK ON FRIDAY. A HIGH SURF ADVISORY IS POSTED FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS FOR THE SWELL ENERGY DUE IN LATER TODAY. THIS ADVISORY WILL BE UPGRADED TO A HIGH SURF WARNING LATER TODAY AHEAD OF THE RAPIDLY BUILDING SWELL TONIGHT. THE STORM GENERATING THE THIS SWELL RAPIDLY DEEPENED ON WEDNESDAY ABOUT 1200 NM NORTHWEST OF THE STATE...AND ASCAT AND RAPIDSCAT BOTH DETECTED WINDS GREATER THAN HURRICANE FORCE WITHIN THE FETCH AIMED AT THE ISLANDS. SURF ALONG NORTH AND WEST FACING SHORES WILL PEAK WELL ABOVE WARNING LEVELS ACROSS NORTH AND WEST FACING SHORES ON FRIDAY. WE ARE CURRENTLY CALLING FOR SWELLS OF AROUND 17 FEET AND 18 SECONDS DURING THE PEAK...BUT IT WOULD NOT BE SURPRISING IF THE SWELL CAME IN A BIT LARGER. SOME OUT OF SEASON SOUTHERLY SWELL IS EXPECTED THIS WEEK. SOUTHWEST SWELL FROM HURRICANE PALI WILL PERSIST FOR THE NEXT COUPLE OF DAYS BUT WILL BE RATHER SMALL. A SMALL SOUTH-SOUTHWEST SWELL OUT OF THE SOUTHERN HEMISPHERE IS POSSIBLE FRIDAY INTO THE WEEKEND. SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS...MAINLY IN LONG PERIOD SWELL...ARE EXPECTED FOR MOST WATERS AS THE LARGE NORTHWEST SWELL MOVES THROUGH TONIGHT THROUGH AT LEAST SATURDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI. && DISCUSSION/MARINE...FOSTER AVIATION...BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:31 PM HST | High Surf Advisory | HFO | Hawaii | 60 hr |
| Jan 14, 3:59 PM HST | Small Craft Advisory | HFO | 3 days |
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.